Alert archive / Florida / Flood Watches in 2017
Flood Watch 3, NWS Melbourne, FL
NWS Melbourne, FL issued this flood watch at Oct 16, 2017, 3:25 PM EDT for Volusia County, Florida. It took effect at Oct 17, 2017, 4:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2017, 3:25 PM EDT (19:25 UTC)
- In effect from
- Oct 17, 2017, 4:00 AM EDT
- Expired
- Oct 18, 2017, 4:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
- Flood severity
- None
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1627 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603 WGUS62 KMLB 161925 FFAMLB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Melbourne FL 325 PM EDT Mon Oct 16 2017 ...FLOOD WATCH IN EFFECT FOR VOLUSIA AND NORTHERN BREVARD COUNTIES LATE TONIGHT THROUGH TUESDAY NIGHT... FLZ041-141-147-180800- /O.NEW.KMLB.FA.A.0003.171017T0800Z-171018T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Volusia County-Coastal Volusia County- Northern Brevard County- Including the cities of Debary, Deland, Deltona, Daytona Beach, New Smyrna Beach, Ormond Beach, Cocoa, and Titusville 325 PM EDT Mon Oct 16 2017 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT... The National Weather Service in Melbourne has issued a * Flood Watch for a portion of east central Florida, including the following areas, Coastal Volusia County, Inland Volusia County, and Northern Brevard County. * From late tonight through late Tuesday night * Increasing moisture and elevated northeast winds along and behind a passing front will lead to the potential for persistent heavy rainfall bands across Volusia and northern Brevard Counties from late tonight through Tuesday night. Rainfall amounts up to 1 to 3 inches are expected across this area during this timeframe, with locally higher amounts of 4 to 5 inches possible. * This heavy rainfall will have the potential to cause flooding of low-lying areas and poor drainage areas. Flooding will also affect roadways, creeks and small streams. Remember to not drive across flooded roadways. Turn around. Don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
1 follow-up statement
157 WGUS62 KMLB 171938 FFAMLB Flood Watch National Weather Service Melbourne FL 338 PM EDT Tue Oct 17 2017 ...FLOOD WATCH IN EFFECT FOR VOLUSIA AND NORTHERN BREVARD COUNTIES LATE TONIGHT THROUGH TUESDAY NIGHT... FLZ041-172045- /O.CAN.KMLB.FA.A.0003.000000T0000Z-171018T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Volusia County- Including the cities of Debary, Deland, and Deltona 338 PM EDT Tue Oct 17 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch for inland Volusia County has been cancelled. Scattered showers are expected to move inland through Tonight but the risk of flooding is low. $$ FLZ141-147-180800- /O.CON.KMLB.FA.A.0003.000000T0000Z-171018T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Volusia County-Northern Brevard County- Including the cities of Daytona Beach, New Smyrna Beach, Ormond Beach, Cocoa, and Titusville 338 PM EDT Tue Oct 17 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flood Watch continues for * A portion of east central Florida, including the following areas, Coastal Volusia County and Northern Brevard County. * Through late tonight * Increasing moisture and elevated northeast winds along and behind a passing front will lead to the potential for persistent heavy rainfall bands across coastal Volusia and northern Brevard Counties through late tonight. Rainfall amounts from 1 to 2 inches are expected across this area, with isolated locally higher amounts of 3 to 5 inches possible where any rain bands develop and persistent into the overnight hours. * This heavy rainfall will have the potential to cause flooding of low-lying areas and poor drainage areas. Flooding will also affect roadways, creeks and small streams. Remember to not drive across flooded roadways. Turn around. Don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ 15
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flood watch went out at Oct 16, 9:33 AM EDT, 5 hours 52 minutes earlier.
Area forecast discussion, Oct 16, 9:33 AM EDT, 5 hours 52 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 933 AM EDT Mon Oct 16 2017 .DISCUSSION...Frontal boundary will move into north Florida today, with a weak pressure gradient across the area. A light northeast flow will develop with winds at the coast becoming east-northeast and increasing to around 10mph as the sea breeze develops and moves inland this afternoon. Morning soundings indicate sufficient moisture for isolated to scattered shower development along and ahead of this boundary and cooling temps aloft may also support a few thunderstorms through the afternoon. Will maintain rain chances around 30-40 percent across the region. Skies starting off mostly sunny will become partly cloudy into the late morning and afternoon, with highs reaching the mid-upper 80s along the coast and upper 80s to around 90 degrees across the interior. && .AVIATION...Patchy stratus and fog has moved into portions of Lake County this morning, but looks like it should steer clear of KLEE. Otherwise VFR conditions expected across the area today, with tempo IFR/MVFR conditions possible in scattered showers, or a few storms, that are able to develop along and inland of the westward moving east coast sea breeze this afternoon. Will continue mention of VCSH for now. && .MARINE...(Previous Discussion) Winds will be NE 5-10 knots today with seas 3 to 4 feet before the effects of an approaching frontal boundary impinges upon the waters from north-south overnight. A tightening pressure gradient will promote a NE wind surge of 15 to 20 knots late in the overnight period north of the Cape. Seas will quickly begin to build toward advisory levels across the aforementioned waters by early Tue. Showers and storms will also be increasing across the waters in vicinity of the front and wind surge. && .PRELIMINARY POINT TEMPS/POPS... DAB 87 73 79 71 / 40 60 80 40 MCO 90 73 84 70 / 40 40 70 40 MLB 88 74 83 73 / 30 40 70 60 VRB 87 73 85 73 / 30 40 70 70 LEE 91 72 82 67 / 40 50 60 30 SFB 89 72 82 69 / 40 50 70 40 ORL 90 72 84 71 / 40 50 70 30 FPR 87 73 85 72 / 30 40 70 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Volkmer
Hazardous weather outlook, Oct 16, 5:10 AM EDT, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 510 AM EDT Mon Oct 16 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-162115- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 510 AM EDT Mon Oct 16 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Winds will be northeast at more relaxed speeds today. Moisture will be sufficient to support scattered showers but lightning storms will be isolated to widely scattered. Except for a stray marine shower or two this morning, this will generally occur in vicinity of an inland moving east coast sea breeze. The best chances for lightning will be along the coastal counties for late morning and early afternoon, and then inland during the middle to late afternoon. After midnight, the effects from an approaching frontal boundary will begin to be felt as rain chances increase. Showers and a few lightning storms will impinge on the area from the north. .RIP CURRENT IMPACT... Weather and ocean conditions will produce a Moderate Risk of rip currents at the beaches of east central Florida. Always swim within sight of a lifeguard and never swim alone. .WIND AND SEA IMPACT... A significant surge of winds from the northeast at 15 to 20 knots will occur after midnight for the waters north of Cape Canaveral. This will result in a fast building of seas which will reach 4 to 6 feet toward sunrise and then continue to further build. Small craft should exercise caution after midnight for increasing winds and building seas north of Cape Canaveral. .RIVER FLOOD IMPACT... The middle and upper Saint Johns River basin remains in flood with only a slight decrease in river levels forecast over the next several days. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Scattered to numerous showers with isolated lightning storms are forecast across East Central Florida through Wednesday. Locally heavy rain may occur at times, especially along the coast. Improving conditions are then forecast for later in the week. Boating conditions will be poor to hazardous much of the remainder of this week due to increased winds and seas. Also, at the beaches the surf may become rough at times. A moderate risk of rip currents will be recurring. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. DWS
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 4:05 PM EDT | Small Craft Advisory | MLB | 6 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.